Alert archive / Arizona / Flash Flood Warnings in 1996
Flash Flood Warning 50, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 7, 1996, 3:01 AM MST for Mohave County, Arizona. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 1996, 3:01 AM MST (10:01 UTC)
- Expired
- Sep 7, 1996, 4:00 AM MST
- In force
- 59 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Mohave County, AZ
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1685 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 071002 FFWLAS AZC015-071100- BULLETIN - EBS ACTIVATION REQUESTED SEVERE THUNDERSTORM AND FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 301 AM PDT (300 AM MST) SAT SEP 07 1996 THE NATIONAL WEATHER SERVICE IN LAS VEGAS NV HAS ISSUED A SEVERE THUNDERSTORM AND FLASH FLOOD WARNING EFFECTIVE UNTIL 400 AM PDT (400 AM MST) FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHWEST ARIZONA ...WESTERN MOHAVE COUNTY AT 255 AM PDT (255 AM MST)...LAS VEGAS DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS MOVING INTO WESTERN MOHAVE COUNTY FROM BULLHEAD CITY TO JUST NORTH OF LAKE MOHAVE. THE STRONGEST STORM WAS 18 MILES WEST OF CHLORIDE. THE THUNDERSTORMS WERE ALL MOVING NORTHEAST AT 15 MPH. AS THESE STORMS MOVED THROUGH SOUTHERN NEVADA...THEY PRODUCED OVER ONE INCH OF RAIN NEAR SEARCHLIGHT AND RADAR INDICATES THAT SOME OF THE STORMS ARE PRODUCING HAIL. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. BE ESPECIALLY C`AUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 57 MPH ...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. NEMETH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 2:43 AM MST, 18 minutes earlier.
Area forecast discussion, Sep 7, 2:43 AM MST, 18 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 240 AM PDT SAT SEP 7 1996 UPR LVL SHRTWV...INDCD ON H3 CHARTS AND WV STLT IMAGES...MOVG INTO UT WITH TAIL END OF VORT ACRS SRN NV. EARLIER CONCERNS OF S/WV HELPING FIRE UP ADDITIONAL HAVE PROVED CORRECT. DYNAMICS FRM THIS HAS CONTD TO KICK OFF CONVECTION SRN TIP OF NV AND CELLS SLOWLY MOVG TWD NW AZ ATTM. CURRENT FFA FOR SRN CLARK CO NV BASED ON RADAR AND SPOTTER RPTS FRM SEARCHLIGHT INDCG UP TO AN INCH OF RAIN ON RECENTLY SATURATED GROUND. SFC ANALYSIS INCDS LTL 24 HR CHG IN LOW LVL MSTR AXIS FROM SRN NV INTO AZ. KYUX VWP HAS S-SELY FLOW AOB 3KFT AND WITH 60 DEGREE DWPNTS UP TO LHU (ABOUT THE SAME AS PAST FEW DAYS). THIS LATEST S/WV SHOULD QUICKLY EXIT REGION THIS AM WITH NO IDENTIFIABLE S/WVS OR DYNAMICS INDCD THEREAFTER. UPR TROF FCST TO FLATTEN AS RDG REBUILDS WWD. WILL CONT TO FOLLOW ETA/AVN/MESO ETA MSTR PROGS WITH LTL CHG IN LOW LVL MSTR AXIS. NOT COMPLETELY SOLD ON MESO ETA FCST OF DRAMATICALLY INCRG MSTR INTO SRN NV TDA BUT NO DOUBT MSTR NOT GOING TO DRY UP ANYTIME SOON. NO CHGS TO EXTENDED WITH LTL TO FORCE MSTR OUT...AT LEAST INITIALLY. LAS 11-. NEME0TH
In the hours before
Local storm report, Sep 6, 9:50 PM MST, 5 hours 11 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS, NV
949 PM PDT FRI SEP 6 1996
TIME(PDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM KINGMAN AZ 60 MPH TSTM GUST
09/06/96 MOHAVE WINDS TO 60 MPH REPORTED
BY SHERIFFS OFFICE WITH
VISIBILITY DOWN TO ZERO.
HEAVY RAIN AND SMALL HAIL
REPORTED ALONG WITH SOME
FLOWING WASHES.
0410 PM KINGMAN AZ .75 INCH HAIL
09/06/96 MOHAVE MOHAVE COUNTY SHERIFFS
OFFICE IN KINGMAN REPORTED
3/4 INCH HAIL AND POWER
OUTAGES.
0415 PM KINGMAN AZ 1 INCH HAIL
09/06/96 MOHAVE ONE INCH DIAMETER HAIL
REPORTED BY MOHAVE COUNTY
SHERIFFS OFFICE ALONG WITH
STRONG WINDS AND HEAVY
RAIN IN KINGMAN.
0425 PM KINGMAN ARPT AZ .75 INCH HAIL
09/06/96 MOHAVE DIME SIZE HAIL AND OVER A
` THIRD INCH /.35/ OF RAIN.Special weather statement, Sep 6, 10:36 PM MST, 4 hours 25 minutes before
CAZ019-070740- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1036 PM PDT FRI SEP 6 1996 ...STRONG THUNDERSTORMS CONTINUE OVER PORTIONS OF EASTERN SAN BERNARDINO COUNTY... AT 1030 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A STRONG THUNDERSTORM OVER THE BRISTOL MOUNTAINS OR ABOUT 20 TO 25 MILES SOUTH OF BAKER OFF INTERSTATE 15. THE STORM WAS MOVING SLOWLY SOUTHEAST AROUND 10 MILES AN HOUR. A COUPLE OTHER THUNDERSTORMS WERE LOCATED NORTHEAST OF THIS THUNDERSTORM BUT THEY WERE NOT AS STRONG. THIS STRONG THUNDERSTORM SOUTH OF BAKER IS LIKELY PRODUCING LOCALLY HEAVY RAIN...SMALL HAIL...STRONG WIND GUSTS AND DANGEROUS LIGHTNING. NORMALLY DRY WASHES MAY BE RUNNING WITH WATER AND ANYONE TRAVELLING THROUGH THIS REMOTE REGION SHOULD BE ALERT FOR WATER FLOWING ACROSS THE ROAD. DO NOT CAMP NEAR NORMALLY DRY WASHES AND PAY CLOSE ATTENTION TO ANY NEARBY THUNDERSTORMS...ESPECIALLY IF YOU ARE DOWNSTREAM FROM WHERE THE RAIN IS FALLING. REMEMBER...FLASH FLOODING CAN OCCUR MILES FROM WHERE THE RAIN ACTUALLY FALLS. STAY TUNED TO THIS STATION FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE. SKRBAC
Special weather statement, Sep 7, 12:42 AM MST, 2 hours 19 minutes before
NVZ009-070845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1241 AM PDT SAT SEP 7 1996 ...THUNDERSTORMS MOVING ACROSS EXTREME SOUTHERN CLARK COUNTY... AT 1230 AM PDT...LAS VEGAS RADAR SHOWED THUNDERSTORMS MOVING OVER EXTREME SOUTHERN NEVADA. THESE STORMS WERE LOCATED 5 MILES WEST OF SEARCHLIGHT AND WERE MOVING TO THE NORTHEAST AT 15 MILES AN HOUR. SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...DEADLY LIGHTNING AND VERY HEAVY DOWNPOURS OF RAIN. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES DURING DOWNPOURS OF RAIN. STREETS MAY FLOOD QUICKLY.
Special weather statement, Sep 7, 1:53 AM MST, 1 hour 8 minutes before
NVZ009-CAZ019-070955- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 152 AM PDT SAT SEP 7 1996 ...THUNDERSTORMS CONTINUE MOVING ACROSS EXTREME SOUTHERN CLARK COUNTY AND NORTHEASTERN SAN BERNARDINO COUNTY... AT 150 AM PDT...LAS VEGAS RADAR SHOWED THUNDERSTORMS MOVING OVER EXTREME SOUTHERN NEVADA AND NORTHEASTERN SAN BERNARDINO COUNTY CALIFORNIA. THESE STORMS WERE LOCATED 5 MILES NORTHWEST OF SEARCHLIGHT AND EXTENDED SOUTHEAST TO 10 MILES WEST OF NEEDLES. THESE STORMS WERE MOVING TO THE NORTHEAST AT 10 MILES AN HOUR. SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...DEADLY LIGHTNING AND VERY HEAVY DOWNPOURS OF RAIN. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES DURING DOWNPOURS OF RAIN. STREETS MAY FLOOD QUICKLY.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 3:01 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 59 min |
| Sep 7, 4:02 AM MST | Flash Flood Warning | VEF | Mohave | 58 min |
| Sep 7, 4:02 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 58 min |
| Sep 7, 5:01 AM MST | Flash Flood Warning | VEF | Mohave | 59 min |
| Sep 7, 5:01 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 59 min |
| Sep 7, 5:31 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 44 min |
Nearby
Flash Flood Warnings in Arizona, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.